Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 38, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Oct 4, 2007, 11:11 PM HST for Kalawao County, Hawaii. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2007, 11:11 PM HST (09:11 UTC)
- Expired
- Oct 6, 2007, 2:55 AM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 9.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 050911 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1111 PM HST THU OCT 4 2007 ...WINDS INCREASING ACROSS HALEAKALA SUMMIT... .A DEEPENING TRADE WIND LAYER HAS PLACED THE INVERSION NEAR THE HALEAKALA SUMMIT THIS EVENING...CAUSING LOCALIZED WIND ACCELERATION. WINDS ACROSS HALEAKALA SUMMIT SHOULD DECREASE BY FRIDAY EVENING. HIZ022-052215- /O.NEW.PHFO.WI.Y.0038.071005T0911Z-071006T0400Z/ HALEAKALA SUMMIT- 1111 PM HST THU OCT 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. HALEAKALA SUMMIT OBSERVATIONS SHOW WIND SPEEDS AT OR JUST ABOVE THE 30 MPH ADVISORY THRESHOLD. THESE WINDS WILL CONTINUE OVERNIGHT...LASTING THROUGH MOST OF FRIDAY BEFORE DECREASING BELOW ADVISORY THRESHOLD FRIDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
3 follow-up statements
000 WWHW70 PHFO 051355 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 355 AM HST FRI OCT 5 2007 ...WINDS REMAIN HIGH ACROSS HALEAKALA SUMMIT... .A DEEPENING TRADE WIND LAYER HAS PLACED THE INVERSION NEAR THE HALEAKALA SUMMIT THIS MORNING...CAUSING LOCALIZED WIND ACCELERATION. WINDS ACROSS HALEAKALA SUMMIT SHOULD DECREASE BY THIS EVENING. HIZ022-060300- /O.CON.PHFO.WI.Y.0038.000000T0000Z-071006T0400Z/ HALEAKALA SUMMIT- 355 AM HST FRI OCT 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... HALEAKALA SUMMIT OBSERVATIONS SHOW WIND SPEEDS AT OR ABOVE THE 30 MPH ADVISORY THRESHOLD. THESE WINDS WILL CONTINUE THROUGH MOST OF TODAY BEFORE DECREASING BELOW ADVISORY THRESHOLD THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 060153 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 PM HST FRI OCT 5 2007 ...WINDS REMAIN HIGH ACROSS HALEAKALA SUMMIT... .A SHALLOW TRADE WIND LAYER WILL DEEPEN TONIGHT...PLACING THE INVERSION NEAR THE HALEAKALA SUMMIT...CREATING A LOCALIZED WIND ACCELERATION. WINDS ACROSS HALEAKALA SUMMIT WILL INCREASE AGAIN THIS EVENING...THEN DIMINISH ON SATURDAY. HIZ022-061600- /O.EXT.PHFO.WI.Y.0038.000000T0000Z-071006T1600Z/ HALEAKALA SUMMIT- 353 PM HST FRI OCT 5 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. HALEAKALA SUMMIT OBSERVATIONS SHOW WIND SPEEDS HAVE DECREASED TO 20 MPH THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE ONCE AGAIN THIS EVENING TO 30 MPH...AND CONTINUE THROUGH THE NIGHT A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRAVENDER
000 WWHW70 PHFO 061255 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 255 AM HST SAT OCT 6 2007 ...WINDS HAVE DECREASED ACROSS HALEAKALA SUMMIT ON MAUI... .WINDS HAVE FALLEN BELOW 30 MPH ON HALEAKALA SUMMIT...PROMPTING CANCELLATION OF THE WIND ADVISORY THERE. HIZ022-061400- /O.CAN.PHFO.WI.Y.0038.000000T0000Z-071006T1600Z/ HALEAKALA SUMMIT- 255 AM HST SAT OCT 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY FOR HALEAKALA SUMMIT ON MAUI. HALEAKALA SUMMIT OBSERVATIONS SHOW WINDS BETWEEN 20 AND 25 MPH AND DECREASING...WITH NO EXPECTATION OF AN INCREASE TO 30 MPH IN THE NEAR FUTURE. THE WIND ADVISORY IS THEREFORE CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 4, 8:30 PM HST, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 4, 8:30 PM HST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU OCT 4 2007 .SYNOPSIS... TRADE WIND WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS HIGH PRESSURE PERSISTS TO OUR NORTH. TRADE WIND SPEEDS WILL DECREASE BY NEXT WEDNESDAY AS THIS HIGH PRESSURE WEAKENS. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...WITH A FEW SHOWERS REACHING LEEWARD AREAS DURING TIMES OF STRONGER TRADES...ESPECIALLY AT NIGHT. && .DISCUSSION... THE LARGE 1035 MB HIGH NEAR 39N151W...FAR NORTH OF THE MAIN HAWAIIAN ISLANDS...HAS REACHED ITS PEAK STRENGTH. THIS HIGH IS DRIVING 20 TO 25 MPH TRADE WINDS ACROSS WINDWARD HAWAIIAN WATERS...WITH 15 TO 20 MPH WINDS REACHING WINDWARD AND EXPOSED LAND AREAS OF THE ISLANDS. WIND SPEEDS ARE HIGHER...IN THE 25 TO 30 MPH RANGE...IN THE CHANNELS AND ACROSS TRADITIONALLY WINDIER WATERS. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL CHANNELS...KAUAI NORTHWEST WATERS...MAALAEA BAY AND FOR WATERS SOUTH OF THE BIG ISLAND. SATELLITE LOOPS SHOW A SERIES OF SHOWERY CLOUD BANDS EMBEDDED IN THE TRADES UPWIND FROM THE ISLANDS. WHILE WE EXPECT A CONTINUED STREAM OF MOISTURE TO TRIGGER WINDWARD AND MAUKA SHOWERS THROUGH EARLY NEXT WEEK...A SHOWER BAND 200 TO 300 MILES UPWIND FROM THE ISLANDS MAY INCREASE THIS COVERAGE A BIT THIS WEEKEND. AFTERNOON SOUNDINGS SHOW A TRADE WIND INVERSION NEAR 8200 FEET...WITH SLIGHTLY DRIER CONDITIONS VERSUS 24 HOURS AGO. MODELS SHOW INVERSION HEIGHTS WILL INCREASE THIS WEEKEND...ALLOWING SHOWER-BEARING CLOUDS TO BUILD TALLER. AN UPPER TROUGH EXPECTED TO DEVELOP TO OUR NORTHWEST WILL PLACE THE MAIN ISLANDS BENEATH THE EXIT REGION OF A 50 MPH JETSTREAK THIS WEEKEND...POSSIBLY ENHANCING TRADE SHOWER INTENSITY A BIT. MODELS SHOW A GRADUAL EROSION IN THE STRENGTH OF THE HIGH THROUGH THE WEEKEND AS A TROUGH BEGINS TO CUT INTO IT FROM THE NORTHWEST. THE WEAKENING HIGH WILL ALSO BE PUSHED TO THE SOUTHEAST...WITH THE ASSOCIATED RIDGE TRAILING WEST OF THE HIGH GRADUALLY BEING PUSHED SOUTH TOWARDS THE MAIN ISLAND CHAIN. TRADE WIND SPEEDS WILL REMAIN ABOUT WHERE THEY ARE NOW THROUGH MONDAY AS THE EFFECTS OF SOUTHWARD MOVEMENT AND WEAKENING OFFSET EACH OTHER. HOWEVER...BY WEDNESDAY THE RIDGE WILL BE JUST NORTH OF THE ISLANDS AND WIND SPEEDS WILL DECREASE DRAMATICALLY. WHILE LIGHT TRADE WINDS SHOULD CONTINUE ACROSS MOST AREAS...WE COULD SEE SEA BREEZE DEVELOPMENT ALONG SHELTERED LEEWARD COASTS DURING THE AFTERNOON. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && POWELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.